Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 31, NWS St. Louis, MO

February 17, 2008Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 17, 2008, 11:37 PM CST for Cole County, Missouri. It took effect at Feb 18, 2008, 2:40 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 11:37 PM CST (05:37 UTC)
In effect from
Feb 18, 2008, 2:40 AM CST
Expired
Feb 18, 2008, 6:18 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 18.04 ft at Feb 18, 2008, 9:00 AM CST.

actionminormoderate102002/1802/1902/20
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 180537
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CST SUN FEB 17 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN THAT FELL
SATURDAY NIGHT.  

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC051-190537-
/O.NEW.KLSX.FL.W.0031.080218T0840Z-080219T1500Z/
/JCMM7.1.ER.080218T0840Z.080218T1200Z.080218T1500Z.NO/
1137 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:30 PM SUNDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RIVER IS EXPECTED TO CREST NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

MOREAU RIVER
  JEFFERSON CITY   17   16.7      17.5    6.5    3.3    2.2    2.1
2 follow-up statements
000 
WGUS83 KLSX 181450
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CST MON FEB 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2 INCHES OF PRECIPITATION 
THE PAST 36 HOURS ACROSS THE MOREAU RIVER BASIN WITH NO PRECIPITATION
ANTICIPATED IN THE NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING AND LOW WATER CROSSINGS.  

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC051-191449-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-080219T1702Z/
/JCMM7.1.ER.080218T0537Z.080218T1430Z.080218T1702Z.NO/
849 AM CST MON FEB 18 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM MONDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

MOREAU RIVER
  JEFFERSON CITY   17   18.1       8.7    4.8    2.2    2.1    2.1
000 
WGUS83 KLSX 190018
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CST MON FEB 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
    THE MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY

.THIS FLOOD WARNING IS A RESULT OF THE PAST EXCESSIVE RAINFALL EVENT
SATURDAY INTO SUNDAY...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC051-190047-
/O.CAN.KLSX.FL.W.0031.000000T0000Z-080219T1702Z/
/JCMM7.1.ER.080218T0537Z.080218T1430Z.080218T1916Z.NO/
617 PM CST MON FEB 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 5:30 PM MONDAY THE STAGE WAS 13.6 FEET. 
* FELL BELOW FLOOD STAGE AT 1:16 PM MONDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE A DOWNWARD TREND.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

MOREAU RIVER
  JEFFERSON CITY   17   13.6       9.4    5.8    3.0    2.1    2.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:28 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 17, 9:28 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CST SUN FEB 17 2008

.UPDATE...
EXTENSIVE AREA OF SC AIR SC IN WAKE OF INTENSE LOW IS MAKING SLOW
BUT STDY EWD PROGRESS THIS EVE...WITH BACK EDGE OF THE SOLID CLD
DECK NOW APPROACHING CNTRL MO. HWVR...EVEN WITH THE PASSAGE OF
THIS BACK EDGE DONT THINK SKIES WL RMN TOTALLY CLEAR FOR TOO LONG
AS PATCHY SC WL BE STREAMING E/SE FROM NE AND SW IA. HV DROPPED
POPS IN NE AREAS AND WL CARRY CHC FLURRIES MOST AREAS FOR RMNDR OF
TNGT.

AT FIRST I THOUGHT FCST MINS FOR TNGT MAY BE TOO COOL IN OUR W/N
AREAS AS AMS IN CLOSE PROXIMITY TO OUR FA ISNT ALL THAT COLD.
HWVR..PRONOUNCED SCNDRY SURGE OF COLD ARCTIC AIR IS MAKING RPD
PROGRESS THRU RED RIVER VALLEY AND INTO NW IA THIS EVE...AND IT
APRS THAT THIS WL REACH N COUNTIES OF OUR FA BY MRNG.

TRUETT

&&

.DISCUSSION...
A DEEP SURFACE LOW WAS LOCATED OVER SOUTHEAST WI THIS AFTERNOON
BETWEEN MSN AND MKE. TIGHT GRADIENT AROUND LOW WAS PRODUCING GUSTY
WINDS ACROSS THE REGION. LOW WILL MOVE NORTHEASTWARD TONIGHT AND
INTO QUEBEC EARLY ON MONDAY. A TRAILING COLD FRONT WILL MOVE ACROSS
THE REGION DURING THE DAY. HIGH PRESSURE WILL BUILD INTO THE REGION
AND DOMINATE OUR WEATHER PATTERN THROUGH TUESDAY.

THE MODELS ARE FAIRLY SIMILAR IN DIGGING A CLOSED H5 LOW OUT OF
MANITOBA ON TUESDAY. SURFACE LOW OVER SD TUESDAY MORNING WILL MOVE
INTO KY BY EARLY WEDNESDAY AS ANOTHER SURGE OF ARCTIC AIR IMPACTS
THE REGION. 1040 MB SURFACE HIGH OVER THE NORTHERN PLAINS WEDNESDAY
MORNING WILL SLIDE ACROSS THE MIDWEST MID WEEK.

ANOTHERN SHORT WAVE/CLOSED H5 LOW IS FORECAST TO MOVE OUT OF THE
SOUTHWESTERN U.S. ON WEDNESDAY. SYSTEM IS FORECAST TO MOVE INTO THE
CENTRAL PLAINS BY FRIDAY, WITH PRECIPITATION SPREADING BACK INTO THE
REGION. UNSETTLED WEATHER WILL CONTINUE THE LAST WEEK IN FEBRUARY AS
ANOTHER STRONG SHORT WAVE IS FORECAST BY THE GFS AND ECMWF TO MOVE
OUT OF THE SOUTHWEST U.S. EARLY IN THE WEEK.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...MID CLOUD DECK SHUD PROVIDE ENUF ICE TO SUPPORT
SN AT STL AND SUS FOR THE NEXT HOUR. ANY PRECIP TONIGHT IS
EXPECTED TO BE LIGHT AND SHUD NOT REDUCE VISBYS BELOW MVFR. ONCE
THE MID CLOUDS MOVE NEWD...MVFR CLOUDS SHUD REMAIN UNTIL AROUND
12Z AT ALL TAF SITES. WIND GUSTS WILL DIMINISH AT ALL TAF SITES
EXCEPT UIN WHERE WINDS ARE EXPECTED TO REMAIN GUSTY THRU MUCH OF
TOMORROW. WINDS WILL PICK UP AGAIN AT THE REMAINDER OF THE SITES
TOMORROW MORNING.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 17, 6:32 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CST SUN FEB 17 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
632 PM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

GUSTY WEST WINDS TO NORTHWEST WINDS WILL GRADUALLY SUBSIDE DURING
THE EVENING.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR SNOW SHOWERS ON MONDAY. LITTLE OR NO
ACCUMULATION IS EXPECTED.

GUSTY WEST TO NORTHWEST WINDS ARE ONCE AGAIN EXPECTED ON
MONDAY...WITH GUSTS AS HIGH AS 35 MPH.

MUCH COLDER AIR WILL MOVE INTO THE AREA MONDAY AND TUESDAY... AND
WITH WINDS EXPECTED TO STILL REMAIN SOMEWHAT HIGH...THE
COMBINATION WILL RESULT IN WIND CHILLS OF 10 BELOW ZERO ACROSS
PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

THERE IS ANOTHER CHANCE FROM SNOW THURSDAY NIGHT INTO SATURDAY.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:49 AM CSTRiver Flood WarningLSXMarion6 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.